Alert archive / California / Wind Advisories in 2008

Wind Advisory 8, NWS Sacramento, CA

February 13, 2008

NWS Sacramento, CA issued this wind advisory at Feb 13, 2008, 4:18 AM PST. It took effect at Feb 13, 2008, 10:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2008, 4:18 AM PST (12:18 UTC)
In effect from
Feb 13, 2008, 10:00 AM PST
Expired
Feb 14, 2008, 10:00 AM PST
In force
24 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 131218
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
418 AM PST WED FEB 13 2008

...STRONG WINDS EXPECTED ACROSS NORTHERN CALIFORNIA THIS AFTERNOON
THROUGH THURSDAY MORNING...

.A WEAK COLD FRONT MOVED THROUGH NORTHERN CALIFORNIA THIS MORNING
AND WILL BE MOVING INTO THE CENTRAL GREAT BASIN THIS AFTERNOON.
BEHIND THIS SYSTEM...HIGH PRESSURE WILL BE BUILDING IN QUICKLY
OVER THE PACIFIC NORTHWEST AND IN THE EASTERN PACIFIC. WITH
RELATIVELY LOW PRESSURE OVER THE GREAT BASIN AND SOUTHERN
CALIFORNIA...STRONG NORTHERLY WINDS ARE EXPECTED TO DEVELOP TODAY.
AS HIGH PRESSURE PUSHES FARTHER INLAND...THE WINDS WILL BECOME
MORE NORTHEAST TONIGHT. THIS WILL HAVE A GREATER AFFECT ON THE
HIGHER ELEVATIONS ESPECIALLY EAST WEST FACING SADDLES AND PASSES AND
THE WESTERN SIDE OF THE SACRAMENTO VALLEY.

CAZ015-140015-
/O.NEW.KSTO.WI.Y.0008.080213T1800Z-080214T1200Z/
NORTHERN SACRAMENTO VALLEY-
418 AM PST WED FEB 13 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST
THURSDAY FOR THE NORTHERN SACRAMENTO VALLEY. 

NORTHERLY WINDS WILL BE INCREASING BY MID DAY TODAY TO 20 TO 30
MPH. SOME GUSTS UP TO 40 TO 45 MPH ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING. THE WINDS SHOULD DECREASE SLIGHTLY BY LATE
TONIGHT OR EARLY THURSDAY MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR BLOWING
OBJECTS ENTERING THE ROADWAY.

$$

CAZ016>018-063-064-140015-
/O.NEW.KSTO.WI.Y.0008.080213T2100Z-080214T1800Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
418 AM PST WED FEB 13 2008

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM
PST THURSDAY FOR THE CENTRAL AND SOUTHERN SACRAMENTO VALLEY AND
DELTA REGIONS AND FOR THE MOUNTAINS OF SHASTA COUNTY SOUTHWARD TO
LAKE COUNTY. 

NORTHERLY WINDS WILL BE INCREASING BY THE AFTERNOON TO 20 TO 30
MPH WITH GUSTS UP TO 45 MPH POSSIBLE LATE THIS AFTERNOON AND
EVENING. THE STRONG WINDS ARE EXPECTED TO CONTINUE FOR THE
MAJORITY OF THE NIGHT THEN DECREASE DURING THE MORNING HOURS
THURSDAY. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR BLOWING
OBJECTS ENTERING THE ROADWAY. 

$$

CAZ068-069-140015-
/O.NEW.KSTO.WI.Y.0008.080214T0300Z-080214T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
418 AM PST WED FEB 13 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
THURSDAY FOR WESTERN PLUMAS COUNTY AND LASSEN PARK AND FOR THE
WEST SLOPES OF THE SIERRA NEVADA. 

NORTHERLY WINDS WILL BE INCREASING BY THIS AFTERNOON REACHING 20
TO 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE THIS EVENING AND OVER
NIGHT. WIND GUSTS OF 50 MPH OR MORE ARE POSSIBLE THROUGH WIND
PRONE SADDLES AND PASSES DURING THE NIGHT. THE WINDS SHOULD BEGIN TO
DECREASE DURING THE MORNING HOURS THURSDAY. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND WATCH FOR BLOWING
OBJECTS ENTERING THE ROADWAY.

$$
6 follow-up statements
000 
WWUS76 KSTO 131918
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1118 AM PST WED FEB 13 2008

...STRONG WINDS BLOWING ACROSS NORTHERN CALIFORNIA THROUGH
THURSDAY MORNING...

.A WEAK COLD FRONT MOVED THROUGH NORTHERN CALIFORNIA THIS MORNING
AND WILL BE MOVING ON INTO THE CENTRAL GREAT BASIN THIS AFTERNOON.
BEHIND THIS SYSTEM HIGH PRESSURE IS BUILDING IN QUICKLY OVER THE
PACIFIC NORTHWEST AND ACROSS THE EASTERN PACIFIC. WITH RELATIVELY
LOW PRESSURE OVER THE GREAT BASIN AND SOUTHERN CALIFORNIA STRONG
NORTHERLY WINDS HAVE DEVELOPED.  AS HIGH PRESSURE PUSHES FARTHER
INLAND THE WINDS WILL BECOME MORE NORTHEAST TONIGHT.  THIS WILL
HAVE A GREATER AFFECT ON THE HIGHER ELEVATIONS...ESPECIALLY THE
EAST-WEST FACING SADDLES AND PASSES AND THE WESTERN SIDE OF THE
SACRAMENTO VALLEY.

CAZ016>018-063-064-140330-
/O.EXT.KSTO.WI.Y.0008.080213T1905Z-080214T1800Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
1118 AM PST WED FEB 13 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THURSDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THURSDAY. 

NORTHERLY WINDS HAVE INCREASED TO 20 TO 30 MPH...WITH GUSTS UP TO
45 MPH POSSIBLE LATE THIS AFTERNOON AND EVENING. THE STRONG WINDS
ARE EXPECTED TO CONTINUE FOR TODAY INTO TONIGHT DECREASING DURING
THE MID-MORNING HOURS THURSDAY.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

CAZ015-140330-
/O.CON.KSTO.WI.Y.0008.000000T0000Z-080214T1200Z/
NORTHERN SACRAMENTO VALLEY-
1118 AM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

NORTHERLY WINDS HAVE INCREASED TO 20 TO 30 MPH...WITH GUSTS UP TO
40 TO 45 MPH POSSIBLE LATE THIS AFTERNOON AND EVENING. THE STRONG  
AND GUSTY WINDS SHOULD DECREASE SLIGHTLY BY LATE TONIGHT OR EARLY
THURSDAY MORNING.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

CAZ068-069-140330-
/O.CON.KSTO.WI.Y.0008.080214T0300Z-080214T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
1118 AM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST THURSDAY. 

NORTHERLY WINDS WILL CONTINUE TO INCREASE...AND BY THIS AFTERNOON
THEY SHOULD REACH 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE
THIS EVENING AND OVER NIGHT. GUSTS OF 50 MPH OR MORE ARE POSSIBLE
THROUGH WIND PRONE SADDLES AND PASSES DURING THE NIGHT. THE WINDS
SHOULD BEGIN TO DECREASE OVER THE MID-MORNING HOURS ON THURSDAY.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

RANDY HARTLEY
000 
WWUS76 KSTO 132215
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
215 PM PST WED FEB 13 2008

...STRONG WINDS BLOWING ACROSS NORTHERN CALIFORNIA THROUGH
THURSDAY MORNING...

.A WEAK COLD FRONT MOVED THROUGH NORTHERN CALIFORNIA THIS MORNING
AND WILL BE MOVING ON INTO THE CENTRAL GREAT BASIN THIS
AFTERNOON. BEHIND THIS SYSTEM HIGH PRESSURE IS BUILDING OVER THE
PACIFIC NORTHWEST BUILDING A STRONG NORTHERLY SURFACE PRESSURE
GRADIENT. THE NORTHERLY GRADIENT WILL CONTINUE TO BRING STRONG AND
GUSTY NORTH TO NORTHEAST WINDS INTO TOMORROW MORNING. AS HIGH PRESSURE
PUSHES FARTHER INLAND THE WINDS WILL BECOME MORE NORTHEAST
TONIGHT. THIS WILL HAVE A GREATER AFFECT ON THE HIGHER
ELEVATIONS...ESPECIALLY THE EAST-WEST FACING SADDLES AND PASSES
AND THE WESTERN SIDE OF THE SACRAMENTO VALLEY.

CAZ019-066-141300-
/O.EXA.KSTO.WI.Y.0008.000000T0000Z-080214T1800Z/
NORTHERN SAN JOAQUIN VALLEY-NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
215 PM PST WED FEB 13 2008

...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM PST THURSDAY. 

NORTHERLY WINDS HAVE INCREASED TO 20 TO 30 MPH WITH GUSTS UP TO 45
MPH IN THE NORTHERN SAN JOAQUIN VALLEY. NORTHEASTERLY WINDS OF 20
TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED THROUGH THE GAPS
AND PASSES IN THE NORTHEAST FOOTHILLS THROUGH TOMORROW MORNING.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

CAZ016>018-063-064-141300-
/O.CON.KSTO.WI.Y.0008.000000T0000Z-080214T1800Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
215 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY.

NORTHERLY WINDS HAVE INCREASED TO 20 TO 35 MPH...WITH GUSTS UP TO
50 MPH. THE STRONG WINDS ARE EXPECTED TO CONTINUE INTO TONIGHT.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

CAZ015-141200-
/O.CON.KSTO.WI.Y.0008.000000T0000Z-080214T1200Z/
NORTHERN SACRAMENTO VALLEY-
215 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

NORTHERLY WINDS HAVE INCREASED TO 20 TO 30 MPH...WITH GUSTS UP TO
40 TO 45 MPH. THE STRONG AND GUSTY WINDS SHOULD DECREASE SLIGHTLY
BY LATE TONIGHT.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

CAZ068-069-141300-
/O.CON.KSTO.WI.Y.0008.080214T0300Z-080214T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
215 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST THURSDAY. 

NORTHERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AND SHOULD
REACH 20 TO 30 MPH...WITH GUSTS UP TO 45 MPH POSSIBLE THIS EVENING
INTO TOMORROW MORNING. GUSTS OF 50 MPH OR MORE ARE POSSIBLE THROUGH WIND
PRONE PASSES AND GAPS OVERNIGHT. THE WINDS SHOULD BEGIN TO
DECREASE OVER THE MID-MORNING HOURS ON THURSDAY.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$
HSO
000 
WWUS76 KSTO 132325
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
325 PM PST WED FEB 13 2008

...STRONG WINDS BLOWING ACROSS NORTHERN CALIFORNIA THROUGH
THURSDAY MORNING...

.COLD AIR BEHIND A COLD FRONT HAS CAUSED VERY GUSTY WINDS ACROSS
THE AREA THIS AFTERNOON. NORTH TO NORTHWEST WINDS OF 25 TO 35
MPH...WITH GUSTS TO 50 MPH...WILL CONTINUE FOR THE REMAINDER OF
THE AFTERNOON AND EVENING. WINDS WILL SLOWLY SUBSIDE IN THE
SACRAMENTO VALLEY THIS EVENING...BUT INCREASE ACROSS THE NORTHERN
SAN JOAQUIN VALLEY...MOTHERLODE AND WEST SLOPE OF THE SIERRA AS A
STRONG JETSTREAM MOVES OVER THE AREA. GUSTY WINDS ARE ALSO LIKELY
TO CONTINUE ACROSS THE WESTERN SIDE OF THE SACRAMENTO VALLEY.
WINDS WILL SUBSIDE BY EARLY TOMORROW MORNING.  

CAZ067-141300-
/O.EXA.KSTO.WI.Y.0008.080214T0300Z-080214T1800Z/
MOTHERLODE-
325 PM PST WED FEB 13 2008

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST
THURSDAY. 

NORTHEAST WINDS WILL INCREASE THIS EVENING AND BE VERY GUSTY
TONIGHT. WINDS OF 25 TO 35 MPH.. WITH GUSTS AS HIGH AS 55 MPH
THROUGH CANYONS...ARE EXPECTED TONIGHT. THE WINDS SHOULD BEGIN TO
DECREASE OVER THE MID-MORNING HOURS ON THURSDAY.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

CAZ016>019-063-064-066-141300-
/O.CON.KSTO.WI.Y.0008.000000T0000Z-080214T1800Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
325 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. 

NORTHERLY WINDS WILL CONTINUE TO BE STRONG AND GUSTY THIS EVENING
AND TONIGHT. NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH...WITH LOCAL
GUSTS AS HIGH AS 55 MPH...CAN BE EXPECTED THIS EVENING AND
TONIGHT. THE STRONGEST WINDS WILL SHIFT FROM THE NORTHERN AND
CENTRAL SACRAMENTO VALLEY...TO THE WEST SIDE OF THE VALLEYS AND
NORTHERN SAN JOAQUIN VALLEY LATER THIS EVENING. THE EASTERN HILLS
OF LAKE COUNTY AND THE THE SOUTHWESTERN SHASTA MOUNTAINS WILL ALSO
EXPERIENCE VERY STRONG WINDS TONIGHT.

WINDS WILL DECREASE BY THE MID-MORNING HOURS TOMORROW. 

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

CAZ015-141200-
/O.CON.KSTO.WI.Y.0008.000000T0000Z-080214T1200Z/
NORTHERN SACRAMENTO VALLEY-
325 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY. 

NORTHERLY WINDS HAVE INCREASED TO 20 TO 30 MPH...WITH GUSTS UP TO
40 TO 45 MPH. THE STRONG AND GUSTY WINDS SHOULD DECREASE SLIGHTLY
BY LATE TONIGHT.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

CAZ068-069-141300-
/O.CON.KSTO.WI.Y.0008.080214T0300Z-080214T1800Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
325 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM
PST THURSDAY. 

VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND
TONIGHT. EAST WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS AS
HIGH AS 55 MPH ABOVE 5000 FEET. VERY STRONG WIND GUSTS TO 55 MPH WILL
ALSO FUNNEL THROUGH PASSES...GAPS AND CANYONS TONIGHT. THE STRONG
WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS OVER MOUNTAIN
PASSES. THE WINDS SHOULD BEGIN TO DECREASE OVER THE MID- MORNING
HOURS ON THURSDAY.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

SG
000 
WWUS76 KSTO 140125
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
525 PM PST WED FEB 13 2008

...STRONG WINDS BLOWING ACROSS NORTHERN CALIFORNIA THROUGH
THURSDAY MORNING...

.COLD AIR BEHIND A COLD FRONT HAS CAUSED VERY GUSTY WINDS ACROSS
THE AREA THIS EVENING. NORTH TO NORTHWEST WINDS OF 25 TO 35
MPH...WITH GUSTS TO 50 MPH...WILL CONTINUE FOR THE REMAINDER OF
THE EVENING INTO TONIGHT. WINDS HAVE SUBSIDED ACROSS THE NORTHERN
SACRAMENTO VALLEY. HOWEVER...GUSTY WINDS WILL CONTINUE ALONG THE
WEST SIDE OF THE CENTRAL AND SOUTHERN SACRAMENTO VALLEYS...AS WELL
AS THE NORTHERN SAN JOAQUIN VALLEY INTO TONIGHT. WINDS WILL
INCREASE ACROSS THE NORTHERN SAN JOAQUIN VALLEY...MOTHERLODE AND
WEST SLOPE OF THE SIERRA TONIGHT AS A STRONG JETSTREAM MOVES OVER
THE AREA. WINDS WILL SUBSIDE BY EARLY TOMORROW MORNING.

CAZ015-140230-
/O.CAN.KSTO.WI.Y.0008.000000T0000Z-080214T1200Z/
NORTHERN SACRAMENTO VALLEY-
525 PM PST WED FEB 13 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

$$

CAZ016>019-063-064-066-141300-
/O.CON.KSTO.WI.Y.0008.000000T0000Z-080214T1800Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
525 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. 

NORTHERLY WINDS WILL CONTINUE TO BE STRONG AND GUSTY THIS EVENING
AND TONIGHT. NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH...WITH
LOCAL GUSTS AS HIGH AS 50 MPH...CAN BE EXPECTED THIS EVENING AND
TONIGHT. THE STRONGEST WINDS WILL SHIFT TO THE WEST SIDE OF THE
VALLEYS LATER THIS EVENING AND TONIGHT. THE EASTERN HILLS OF LAKE
COUNTY AND THE THE SOUTHWESTERN SHASTA MOUNTAINS WILL ALSO
EXPERIENCE VERY STRONG WINDS TONIGHT.

WINDS WILL DECREASE BY THE MID-MORNING HOURS TOMORROW.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

CAZ067>069-141300-
/O.CON.KSTO.WI.Y.0008.080214T0300Z-080214T1800Z/
MOTHERLODE-WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
525 PM PST WED FEB 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. 

VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATER THIS EVENING AND
TONIGHT. EAST WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH GUSTS AS
HIGH AS 55 MPH ABOVE 5000 FEET. VERY STRONG WIND GUSTS TO 55 MPH
WILL ALSO FUNNEL THROUGH PASSES...GAPS AND CANYONS TONIGHT. THE
STRONG WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS OVER
MOUNTAIN PASSES. THE WINDS SHOULD BEGIN TO DECREASE OVER THE MID-
MORNING HOURS ON THURSDAY.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$

SG
000 
WWUS76 KSTO 141209
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
409 AM PST THU FEB 14 2008

...STRONG WINDS CONTINUE ACROSS CENTRAL CALIFORNIA THIS MORNING...

.FLOW BETWEEN HIGH PRESSURE OVER THE EASTERN PACIFIC AND PACIFIC
NORTHWEST AND A LOW PRESSURE SYSTEM OVER SOUTHERN CALIFORNIA IS
BRINGING CONTINUED STRONG WINDS OVER THE CENTRAL PART OF THE STATE
THIS MORNING. THE LOW PRESSURE SYSTEM IS CURRENTLY DROPPING
SOUTHWARD AND AS IT DOES...SO HAVE THE STRONGEST WINDS. MUCH OF
FAR NORTHERN CALIFORNIA IS SEEING LIGHTER WINDS THIS MORNING.
MEANWHILE...FARTHER TO THE SOUTH...WINDS ARE INCREASING WITH SOME
LOCATIONS SEEING WINDS EARLY THIS MORNING AT THEIR HIGHEST SPEEDS OF
THE LAST 24 HOURS. THE WINDS ARE EXPECTED TO DECREASE LATER TODAY
AS THE SOUTHERN CALIFORNIA LOW CONTINUES TO DROP SOUTHWARD AND
WINDS OVER THE FORECAST AREA SHOULD BE BELOW WIND ADVISORY
CRITERIA BY MID DAY.

CAZ016>018-063-064-066-068-141315-
/O.CAN.KSTO.WI.Y.0008.000000T0000Z-080214T1800Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-
409 AM PST THU FEB 14 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 

WINDS IN THE ADVISORY AREA HAVE DECREASED AND ARE NOT EXPECTED TO
RETURN TO ADVISORY CRITERIA THIS MORNING. THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED. 

$$

CAZ019-067-069-141800-
/O.CON.KSTO.WI.Y.0008.000000T0000Z-080214T1800Z/
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
WEST SLOPE NORTHERN SIERRA NEVADA-
409 AM PST THU FEB 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR
THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA...WEST FACING
CANYONS OF THE MOTHERLODE AND FOR THE SAN JOAQUIN VALLEY. 

MORNING WINDS DOWN THE SAN JOAQUIN VALLEY ARE RANGING FOR 20 TO 30
MPH WITH GUSTS TO AROUND 40 MPH. WIND GUSTS AROUND 40 MPH ARE ALSO
BEING REPORTED ALONG THE WEST SLOPES OF THE SIERRA NEVADA AND ARE
LIKELY EVEN HIGHER THROUGH PASSES AND DOWN SOME WEST FACING
CANYONS OF THE MOTHERLODE. THESE AREAS MAY SEE A SLIGHT INCREASE IN
WIND SPEEDS AROUND AND SHORTLY AFTER SUNRISE WITH WIND GUSTS OVER
THE SIERRA POSSIBLY UP TO 50 MPH. THE WINDS ARE EXPECTED TO
DECREASE BELOW ADVISORY CRITERIA LATER THIS MORNING.

THE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT ESPECIALLY
FOR HIGH PROFILE VEHICLES. EXERCISE EXTRA CAUTION AND BE SURE TO
WATCH FOR BLOWING OBJECTS ENTERING THE ROADWAY.

$$
000 
WWUS76 KSTO 141749
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
949 AM PST THU FEB 14 2008

CAZ019-067-069-141900-
/O.EXP.KSTO.WI.Y.0008.000000T0000Z-080214T1800Z/
NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE-
WEST SLOPE NORTHERN SIERRA NEVADA-
949 AM PST THU FEB 14 2008

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE
NORTHERN SAN JOAQUIN VALLEY...MOTHERLODE AND THE WEST SLOPE OF THE
NORTHERN SIERRA NEVADA. THE WINDS HAVE DROPPED BELOW ADVISORY
CRITERIA THIS MORNING BUT ARE EXPECTED TO REMAIN BREEZY AND GUSTY
THROUGH THE DAY. NORTH TO EAST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND
35 MPH ARE EXPECTED THE REST OF THE DAY. 


$$
HSO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 12, 9:00 PM PST, 7 hours 18 minutes earlier.

Area forecast discussion, Feb 12, 9:00 PM PST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
900 PM PST TUE FEB 12 2008

.DISCUSSION...
COLD FRONT WILL SWEEP INTO THE GREAT BASIN AND CLIP NORTHERN
CALIFORNIA TONIGHT INTO WEDNESDAY MORNING. TIGHT NORTHERLY SURFACE
GRADIENTS WILL KICK UP GUSTY WINDS TOMORROW ACROSS THE AREA IN
RESPONSE. BUFKIT SHOWS NORTH WINDS INCREASING AT REDDING / RED BLUFF
IN THE MORNING...AND IN SACRAMENTO BY NOON OR SO. NAM-12 WAS JUST A
BIT WEAKER WITH THE FRONT AND MOS DATA SHOWING A BIT MORE OF A LAG
BEFORE THE STRONGER WINDS KICK IN TOMORROW EVENING AND NIGHT.
THEREFORE WILL CONTINUE TO HOLD OFF ON A WIND ADVISORY FOR NOW...ONE
MAY BE NEEDED FOR TOMORROW AFTERNOON AND NIGHT. GUSTY WINDS
INITIALLY WILL STRETCH FROM THE NORTH AND WEST SIDE OF THE SAC
VALLEY...TO THE EASTERN HILLS TOMORROW NIGHT. CURRENT FORECAST OF 15
TO 25 MPH...WITH LOCAL GUSTS TO 40 MPH APPEARS REASONABLE AT THIS
TIME.

700MB COLD POOL OF -14C AND UPSLOPE FLOW ON THE EAST SIDE OF THE
SIERRA CREST MAY TRIGGER SOME SNOW SHOWERS ON THE WEST SIDE FROM
AROUND BLUE CANYON SOUTH. MODELS HAVE VERY GUSTY WINDS IN THE
MOUNTAINS LATE TOMORROW AND A PERIOD OF HAZARDOUS TRAVEL IS POSSIBLE
DESPITE LITTLE IN THE WAY OF SNOW ACCUMULATION.  CURRENT FORECAST
COVERS THESE TRENDS WELL.  NO UPDATES.  SG

.EXTENDED DISCUSSION (FRIDAY THROUGH TUESDAY)...

RIDGE OF HIGH PRESSURE OVER NORTHERN CALIFORNIA BRINGING WARM AND
DRY DAYS FRIDAY THROUGH SUNDAY.  THE WEATHER PATTERN IS SOMEWHAT
UNCERTAIN FOR NEXT WEEK. THE 12Z GFS SHIFTS THE RIDGE TO THE EAST
WITH A SHORTWAVE COMING INTO NORTHERN CALIFORNIA SUNDAY NIGHT INTO
MONDAY. THE 12Z ECMWF IS SLOWER IN SHIFTING THE RIDGE TO THE EAST
(NOT UNTIL MONDAY NIGHT) AND MUCH WEAKER WITH THE SHORTWAVE MOVING
THROUGH MONDAY NIGHT.  THE GFS AND ECMWF BRING ANOTHER SHORTWAVE
THROUGH TUESDAY NIGHT BUT THE GFS HAS IT STRONGER AND FURTHER SOUTH
INTO NORTHERN CALIFORNIA THAN THE ECMWF.  SOME VERY LOW POPS WERE
ADDED TO THE FORECAST FOR SUNDAY NIGHT INTO TUESDAY BUT TEND TO LEAN
MORE WITH THE ECMWF AND A SLOWER PATTERN CHANGE. ALTHOUGH EITHER WAY
TEMPERATURES WILL COOL TO NEAR NORMAL NEXT WEEK.

&&

.AVIATION...
WK CDFNT WL MOV ACRS INTR NORCAL TNGT INTO WED MRNG WITH SCT-BKN
CLDS MNLY AOA FL120 AND A SLGT CHC OF LGT SHWRS OVR FAR NRN INTR
MTNS AND NERN MTNS TIL 18Z. STG HI PRES BLDS INLD BHND SYS WED.
MNLY VFR NXT 24 HRS EXC...AREAS MVFR VSBYS IN INTR VLY FM
VCNTY KMYV SWD TIL 18Z WITH LCL IFR POSS BTWN 12Z-16Z. STG NLY WND
DVLPS OVR INTR NORCAL WED MRNG AND CONTS INTO THU WITH AREAS SFC WND
25G35 KTS OR GTR. POSS LAA FOR KRDD AFT 15Z WED.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Feb 12, 5:20 AM PST, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
520 AM PST TUE FEB 12 2008

CAZ013>019-063-064-066>069-131500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
520 AM PST TUE FEB 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  HIGH PRESSURE WILL
REMAIN OVER THE AREA TODAY...WITH DRY AND WARM CONDITIONS
PREVAILING.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  A SYSTEM WILL MOVE
OVER THE RIDGE TONIGHT...BEFORE DIGGING INTO THE GREAT BASIN ON
WEDNESDAY.  THIS SYSTEM WILL BE COOLER TEMPERATURES AND VERY GUSTY
NORTH TO NORTHEAST WINDS TO THE REGION WEDNESDAY AND WEDNESDAY
NIGHT.  OTHERWISE...HIGH PRESSURE WILL BUILD BACK OVER THE
REGION...WITH DRY AND WARMER CONDITIONS PREVAILING ONCE AGAIN
THROUGH EARLY NEXT WEEK.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.